MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #4 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #4 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5510F401
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 06/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been one other similar event for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
Medical review identified 2 additional revision surgeries for instability for this patient.This pi is for the second revision surgery which took place on (b)(6) 2014.It was reported through the communication of an attorney that allegedly the patient was revised due to "instability of left total knee arthroplasty." medical review stated: early postoperative the knee did reasonably well but patient returned already on (b)(6) 2013, with persistent pain and popping sensations in the left knee.Upon physical examination diffuse instability was noted, both in varus/valgus as well as anterior/posterior, both in extension and flexion with hyperextension being present in the knee.A diagnosis of instability was made with an assumption that the pcl (posterior cruciate ligament) was damaged, something that explains instability with a cr type knee that requires an intact pcl.Conversion to a posterior stabilised (ps) knee was deemed necessary requiring femoral exchange because of the box for the post/cam mechanism.This second left knee revision was performed on (b)(6) 2014, with exchange of the triathlon cr for a triathlon ts with ps bearing insert.Tibia was retained.Posterior and distal augments were required with bone graft and a 100-mm fluted stem extender on the femur.Postoperative rehabilitation was uneventful for the first few years.There was occasional pain while ¿subtle instability¿ was noted in the records without further specification.

Brand Name
TRIATHLON CR FEM COMP #4 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8959755
Report Number0002249697-2019-03073
Device Sequence Number19450508
Product Code MBH
UDI-Device Identifier07613327040272
UDI-Public07613327040272
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Catalogue Number5510F401
Device Lot NumberSL38X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;